MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "picc inserted on (b)(6) 2025.Whilst still in patient it was discovered that there was a hole/ fracture near the hub." the device was removed and replaced with a new one.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one, 2-lumen, pressure injectable (pi) picc for analysis.A guidewire assembly, dilator, and transduction probe were also returned.Signs-of-use in the form of biological material were observed inside and outside the catheter.Visual analysis revealed a hole in the catheter body distal to the juncture hub.Microscopic examination confirmed the damage and revealed that the extrusion around the rupture was stretched and ballooned.When passing a lab inventory long pin gage through both lumens, a blockage was observed and could not be cleared.Biological material was visually observed within both lumens from the distal tip.The hole on the catheter body measured 15mm-18mm from the juncture hub.The catheter body total length measured 13 7/8", which is not within the specification limits of 19 1/2" - 20" per the catheter product drawing.It can be assumed that between 5 5/8" and 6 1/8" was intentionally trimmed from distal end of the catheter body.The severed portion of the catheter body was not returned.The catheter body outer diameter measured 0.0695" , which is within the specification limits of 0.0690"-0.0695" per the catheter extrusion product drawing.A blockage in the proximal lumen was measured 470mm from the distal edge of the proximal luer hub.A blockage in the distal lumen was measured 271mm from the distal edge of the distal luer hub.The blockages could not be removed.A lab inventory syringe filled with water was attached to both extension lines.When flushing the distal (pink) line, fluid was observed leaking from the hole on the catheter body.No leaks were observed when flushing the proximal extension line, however it could not be flushed as a blockage was observed.Performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of a hole in the catheter body was confirmed through investigation of the returned sample.Visual and functional analysis revealed a catheter body rupture associated with the distal lumen along the catheter body.Evidence of a blockage in the distal lumen was also observed which could contribute to excessive pressure within the catheter lumen.Despite the damage, all relevant dimensional requirements were met, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, the root cause appears consistent with over-pressurization in combination with a build-up of biological material.Therefore, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24428640
Report Number9680794-2026-00131
Device Sequence Number10227202
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)241115(17)260331(10)33F24J0432(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F24J0432
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown